Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: V. L. Popov
Title: Groups, generators, syzygies, and orbits in invariant theory
Additional book information: (translated from the Russian by A. Martsinkovsky). Translations of Mathematical Monographs, vol. 100, American Mathematical Society, Providence, RI, 1992, vi + 245 pp., US$181.00. ISBN 0-8218-4557-8.

References [Enhancements On Off] (What's this?)

  • [Go] N. L. Gordeev, Coranks of elements of linear groups, and complexity of algebras of invariants, Leningrad Math. J. 2 (1991), 245-267. MR 1062262 (91h:20063)
  • [HR] M. Hochster and J. Roberts, Rings of invariants of reductive groups acting on regular rings are Cohen-Macaulay, Adv. Math. 13 (1974), 125-175. MR 0347810 (50:311)
  • [Ke] G. Kempf, The Hochster-Roberts theorem in invariant theory, Michigan Math. J. 26 (1979), 19-32. MR 514958 (80g:14040)
  • [Kn] F. Knop, Über die Glattheit von Quotientenabbildungen, Manuscripta Math. 56 (1986), 419-426. MR 860731 (88f:14041)
  • [Mu] M. P. Murthy, A note on factorial rings, Arch. Math. 15 (1964), 418-420. MR 0173695 (30:3905)
  • [Pa] D. I. Panyushev, Regular elements in spaces of linear representations. II, Math. USSR-Izv. 27 (1986), 279-284. MR 810527 (87c:14011)
  • [St1] R. P. Stanley, Hilbert functions of graded algebras, Adv. Math. 28 (1978), 57-83. MR 0485835 (58:5637)
  • [St2] -, Combinatorics and invariant theory, Proc. Sympos. Pure. Math., vol. 34, Amer. Math. Soc., Providence, RI, 1979, pp. 345-355. MR 525334 (80e:15020)

Review Information:

Reviewer: Gerald W. Schwarz
Journal: Bull. Amer. Math. Soc. 29 (1993), 299-304
DOI: https://doi.org/10.1090/S0273-0979-1993-00433-6
American Mathematical Society